Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 85, NWS Green Bay, WI

December 5, 2018

NWS Green Bay, WI issued this small craft advisory at Dec 5, 2018, 3:22 AM CST. It took effect at Dec 5, 2018, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2018, 3:22 AM CST (09:22 UTC)
In effect from
Dec 5, 2018, 3:00 PM CST
Expired
Dec 6, 2018, 6:00 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

560 
WHUS73 KGRB 050922
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
322 AM CST Wed Dec 5 2018

LMZ521-522-541>543-051730-
/O.NEW.KGRB.SC.Y.0085.181205T2100Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
322 AM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THURSDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
6 PM CST Thursday. 

* WINDS...Southwest winds increasing to 15 to 25 knots this
  afternoon, becoming west tonight then northwest on Thursday.

* WAVES...1 to 3 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
6 follow-up statements
530 
WHUS73 KGRB 051601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1001 AM CST Wed Dec 5 2018

LMZ521-522-541>543-060015-
/O.CON.KGRB.SC.Y.0085.181205T2100Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1001 AM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST THURSDAY...

* WINDS...Southwest winds increasing to 15 to 25 knots this
  afternoon, becoming west this evening then northwest overnight
  into Thursday. 

* WAVES...1 to 3 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
688 
WHUS73 KGRB 052210
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
410 PM CST Wed Dec 5 2018

LMZ521-522-541>543-060615-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
410 PM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WINDS...West winds at 15 to 25 knots, becoming northwest 
  overnight into Thursday. 

* WAVES...1 to 3 ft rising to 2 to 4 feet Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
835 
WHUS73 KGRB 060316
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
916 PM CST Wed Dec 5 2018

LMZ521-522-541>543-061130-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
916 PM CST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WINDS...West winds at 15 to 25 knots, becoming northwest 
  overnight into Thursday. 

* WAVES...12 to 4 feet Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
353 
WHUS73 KGRB 060942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
342 AM CST Thu Dec 6 2018

LMZ521-522-541>543-061745-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
342 AM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest winds 15 to 25 knots. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
116 
WHUS73 KGRB 061559
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
959 AM CST Thu Dec 6 2018

LMZ521-522-541>543-070000-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
959 AM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 knots.

* WAVES...1 to 3 feet...locally higher near Deaths Door.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
402 
WHUS73 KGRB 062115
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
315 PM CST Thu Dec 6 2018

LMZ521-522-541>543-070000-
/O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
315 PM CST Thu Dec 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 knots.

* WAVES...1 to 3 feet...locally higher near Deaths Door.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:18 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 5, 3:18 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
318 AM CST Wed Dec 5 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 318 AM CST Wed Dec 5 2018

Several PV anomalies will bring the chance for light snow showers
or flurries to the region through Thursday. There are ongoing
light snow showers and flurries across the region early this
morning ahead of the first system currently approaching the
western Great Lakes region, which can be seen on radar imagery
with a region of light snow entering northwest Wisconsin. This
initial band of snow is expected to be fairly light this morning.

A better chance of snow will arrive later this afternoon into the
overnight hours as a cold front sweeps through the region. This
system could bring a dusting or a few tenths of an inch to much of
the region, with higher amounts of an inch or two across north-
central Wisconsin with an added boost of moisture from Lake
Superior. Highs today will be in the middle to upper 20s, with
lows tonight falling to 10 to 15 across the north, with lows
around 20 across east-central Wisconsin as colder air works into
the region.

This front will push south on Thursday, ending the snow chances
across much of the region. The main exception will be across
north-central Wisconsin where northerly winds will keep lake
effect snow showers ongoing for much of the day. Highs on Thursday
will be a bit cooler behind the cold front, ranging from the
middle to upper teens across the north, with lower to middle 20s
across east-central and northeast Wisconsin.

.LONG TERM...Thursday Night Through Tuesday
Issued at 318 AM CST Wed Dec 5 2018

The medium range models continue to indicate that split flow will be
the dominant pattern across the region over the next week.  Since a
large system will be passing across the southern tier of the Conus
within the southern stream, generally quiet weather is expected over
this period.  Will continue to use a blend of the ecmwf and the gfs
for this forecast.

Thursday night through Friday night...Flattened troughing will
prevail aloft across the region during this period.  With this
northwest flow, a relatively potent shortwave will be diving across
the region late Thursday night into Friday.  Scattered to broken
clouds may linger for a few hours in the evening over eastern WI,
but appears there could be several hours of clearing until mid and
high clouds arrive ahead of the shortwave trough.  Boundary layer
winds continue to look low enough that decoupling could occur over
north-central WI.  Because of this possibility, will side with the
colder temps across the north.  Clouds will continue to increase on
Friday morning.  But progged soundings show moisture is disjointed,
with low level moisture lagging behind the moisture in the mid and
upper levels.  Therefore think precip chances remain low, though it
should be a chilly and breezy day.  Any clouds look to depart from
west to east on Friday night, but should continue to be cold and
breezy.

Rest of the forecast...With a strong system passing over the
southern Mississippi Valley and hogging all of the moisture, high
pressure will bring dry weather to the region for the weekend into
early next week.  Temperatures should also be moderating closer to
normal early next week as well.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1019 PM CST Tue Dec 4 2018

Generally expecting MVFR conditions at each of the TAF sites
through this forecast issuance; however, some IFR conditions can
be expected at the western TAF sites overnight into Wednesday
morning. This will due, mainly, to lower ceilings. A trough will
slide through the area late this evening with yet another trough
moving in from the northwest late tonight into the day Wednesday.
Again, this will act to keep lower ceilings in place along with
intermittent chances of light snow. The snow should be light
enough that visibility restrictions should not be an issue. The
one exception may be RHI where some lake effect/enhancement may
occur.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Cooley
Hazardous weather outlook, Dec 4, 2:11 PM CST, 13 hours 11 minutes before
Hazardous Weather Outlook...RESENT
National Weather Service Green Bay WI
211 PM CST Tue Dec 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
211 PM CST Tue Dec 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Lake-enhanced snow showers may result in locally hazardous travel
conditions across north central Wisconsin Wednesday night and
Thursday. Travel conditions will be the worst over Vilas County,
where 1 to 3 inches of snow are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-052015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
211 PM CST Tue Dec 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The probability for widespread hazardous weather is low.

Kallas/Hykin

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.